zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fictitious domain method and separated representations for the solution of boundary value problems on uncertain parameterized domains. (English) Zbl 1230.65135
Summary: A tensor-based method is proposed for the solution of partial differential equations defined on uncertain parameterized domains. It provides an accurate solution which is explicit with respect to parameters defining the shape of the domain, thus allowing efficient a posteriori probabilistic or parametric analyses. In the proposed method, a fictitious domain approach is first adopted for the reformulation of the parametric problem on a fixed domain, yielding a weak formulation in a tensor product space (product of space functions and parametric functions). The paper is limited to the case of Neumann conditions on uncertain parts of the boundary. The Proper Generalized Decomposition method is then introduced for the construction of a tensor product approximation (separated representation) of the solution. It can be seen as an a priori model reduction technique which automatically captures reduced bases of space functions and parametric functions which are optimal for the representation of the solution. This tensor-based method is made computationally tractable by introducing separated representations of variational forms, resulting from separated representations of the parameterized indicator function of the uncertain domain. For this purpose, a method is proposed for the construction of a constrained tensor product approximation which preserves positivity and therefore ensures well-posedness of problems associated with approximate indicator functions. Moreover, a regularization of the geometry is introduced to speed up the convergence of these tensor product approximations.

65N55Multigrid methods; domain decomposition (BVP of PDE)
65N75Probabilistic methods, particle methods, etc. (BVP of PDE)
Full Text: DOI
[1] Ammar, A.; Mokdad, B.; Chinesta, F.; Keunings, R.: A new family of solvers for some classes of multidimensional partial differential equations encountered in kinetic theory modelling of complex fluids, J. non-Newtonian fluid mech. 139, No. 3, 153-176 (2006) · Zbl 1195.76337 · doi:10.1016/j.jnnfm.2006.07.007
[2] Arnst, M.; Ghanem, R.: Probabilistic electromechanical modeling of nanostructures with random geometry, J. comput. Theor. nanosci. 6, No. 10, 2256-2272 (2009)
[3] Babuska, I.; Banerjee, U.; Osborn, J. E.: Survey of meshless and generalized finite element methods: a unified approach, Acta numer. 12, 1-125 (2003) · Zbl 1048.65105 · doi:10.1017/S0962492902000090
[4] Babuska, I.; Tempone, R.; Zouraris, G. E.: Solving elliptic boundary value problems with uncertain coefficients by the finite element method: the stochastic formulation, Comput. methods appl. Mech. engrg. 194, 1251-1294 (2005) · Zbl 1087.65004 · doi:10.1016/j.cma.2004.02.026
[5] Canuto, C.; Kozubek, T.: A fictitious domain approach to the numerical solution of pdes in stochastic domains, Numer. math. 107, No. 2, 257-293 (2007) · Zbl 1126.65004 · doi:10.1007/s00211-007-0086-x
[6] Chinesta, F.; Ammar, A.; Cueto, E.: Recent advances in the use of the proper generalized decomposition for solving multidimensional models, Arch. comput. Methods engrg. 17, 327-350 (2010) · Zbl 1269.65106
[7] Doostan, A.; Iaccarino, G.: A least-squares approximation of partial differential equations with high-dimensional random inputs, J. comput. Phys. 228, No. 12, 4332-4345 (2009) · Zbl 1167.65322 · doi:10.1016/j.jcp.2009.03.006
[8] Falco, A.; Nouy, A.: A proper generalized decomposition for the solution of elliptic problems in abstract form by using a functional Eckart -- Young approach, J. math. Anal. appl. 376, 469-480 (2011) · Zbl 1210.65009 · doi:10.1016/j.jmaa.2010.12.003
[9] Ghanem, R.; Spanos, P.: Stochastic finite elements: A spectral approach, (1991) · Zbl 0722.73080
[10] Ghanem, R.; Brzakala, W.: Stochastic finite-element analysis of soil layers with random interface, J. engrg. Mech. 122, No. 4, 361-369 (1996)
[11] Glowinski, R.; Pan, T. W.; Wells, R. O.; Zhou, X. D.: Wavelet and finite element solutions for the Neumann problem using fictitious domains, J. comput. Phys. 126, No. 1, 40-51 (1996) · Zbl 0852.65098 · doi:10.1006/jcph.1996.0118
[12] Ladevèze, P.; Passieux, J. C.; Néron, D.: The Latin multiscale computational method and the proper generalized decomposition, Comput. methods appl. Mech. engrg. 199, No. 21 -- 22, 1287-1296 (2010) · Zbl 1227.74111 · doi:10.1016/j.cma.2009.06.023
[13] Le Maitre, O. P.; Knio, O. M.: Spectral methods for uncertainty quantification with applications to computational fluid dynamics, (2010)
[14] Matthies, H. G.: Stochastic finite elements: computational approaches to stochastic partial differential equations, Z. angew. Math. mech. 88, No. 11, 849-873 (2008) · Zbl 1158.65009 · doi:10.1002/zamm.200800095
[15] Matthies, H. G.; Keese, A.: Galerkin methods for linear and nonlinear elliptic stochastic partial differential equations, Comput. methods appl. Mech. engrg. 194, No. 12 -- 16, 1295-1331 (2005) · Zbl 1088.65002 · doi:10.1016/j.cma.2004.05.027
[16] Mohan, P. Surya; Nair, Prasanth B.; Keane, Andy J.: Stochastic projection schemes for deterministic linear elliptic partial differential equations on random domains, Int. J. Numer. methods engrg. 85, 874-895 (2011) · Zbl 1217.76065 · doi:10.1002/nme.3004
[17] Nouy, A.: A generalized spectral decomposition technique to solve a class of linear stochastic partial differential equations, Comput. methods appl. Mech. engrg. 196, No. 45 -- 48, 4521-4537 (2007) · Zbl 1173.80311 · doi:10.1016/j.cma.2007.05.016
[18] Nouy, A.: Generalized spectral decomposition method for solving stochastic finite element equations: invariant subspace problem and dedicated algorithms, Comput. methods appl. Mech. engrg. 197, 4718-4736 (2008) · Zbl 1194.74458 · doi:10.1016/j.cma.2008.06.012
[19] Nouy, A.: Recent developments in spectral stochastic methods for the numerical solution of stochastic partial differential equations, Arch. comput. Methods engrg. 16, No. 3, 251-285 (2009)
[20] Nouy, A.: A priori model reduction through proper generalized decomposition for solving time-dependent partial differential equations, Comput. methods appl. Mech. engrg. 199, No. 23 -- 24, 1603-1626 (2010) · Zbl 1231.76219 · doi:10.1016/j.cma.2010.01.009
[21] Nouy, A.: Proper generalized decompositions and separated representations for the numerical solution of high dimensional stochastic problems, Arch. comput. Methods engrg. 17, 403-434 (2010) · Zbl 1269.76079
[22] Nouy, A.; Clement, A.: Extended stochastic finite element method for the numerical simulation of heterogenous materials with random material interfaces, Int. J. Numer. methods engrg. 83, No. 10, 127-155 (2010) · Zbl 1202.74182 · doi:10.1002/nme.2865
[23] Nouy, A.; Clément, A.; Schoefs, F.; Moës, N.: An extended stochastic finite element method for solving stochastic partial differential equations on random domains, Comput. methods appl. Mech. engrg. 197, 4663-4682 (2008) · Zbl 1194.74457 · doi:10.1016/j.cma.2008.06.010
[24] A. Nouy, A. Falco, Constrained tensor product approximations based on penalized best approximations. oai:hal.archives-ouvertes.fr:hal-00577942, submitted for publication.
[25] Ramière, I.; Angot, P.; Belliard, M.: A fictitious domain approach with spread interface for elliptic problems with general boundary conditions, Comput. methods appl. Mech. engrg. 196, No. 4 -- 6, 766-781 (2007) · Zbl 1121.65364 · doi:10.1016/j.cma.2006.05.012
[26] Ramière, I.; Angot, P.; Belliard, M.: A general fictitious domain method with immersed jumps and multilevel nested structured meshes, J. comput. Phys. 225, No. 2, 1347-1387 (2007) · Zbl 1122.65115 · doi:10.1016/j.jcp.2007.01.026
[27] Riesz, F.; Sz.-Nagy, B.: Functional analysis, (1990) · Zbl 0732.47001
[28] Soize, C.: Non-Gaussian positive-definite matrix-valued random fields for elliptic stochastic partial differential operators, Comput. methods appl. Mech. engrg. 195, No. 1 -- 3, 26-64 (2006) · Zbl 1093.74065 · doi:10.1016/j.cma.2004.12.014
[29] Tartakovsky, D. M.; Xiu, D.: Stochastic analysis of transport in tubes with rough walls, J. comput. Phys. 217, 248-259 (2006) · Zbl 1146.76651 · doi:10.1016/j.jcp.2006.02.029
[30] Xiu, D.: Fast numerical methods for stochastic computations: a review, Commun. comput. Phys. 5, 242-272 (2009)
[31] Xiu, D.; Tartakovsky, D. M.: Numerical methods for differential equations in random domains, SIAM J. Sci. comput. 28, No. 3, 1167-1185 (2006) · Zbl 1114.60056 · doi:10.1137/040613160